Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 24, 2015, 3:11 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 24, 2015, 4:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:25 PM EDT | TSTM WND DMG | 2 Sse Thomson, GA | SEVERAL TREES DOWN. ONE INCH HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS52 KCAE 241911
SVRCAE
GAC073-181-189-242015-
/O.NEW.KCAE.SV.W.0067.150624T1911Z-150624T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA...
WESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 415 PM EDT
* AT 309 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER THOMSON...AND MOVING EAST AT 10
MPH. DEVELOPING STORMS ARE ALSO LOCATED JUST NORTH OF THOMSON.
* LOCATIONS IMPACTED INCLUDE...
GROVETOWN...THOMSON...HARLEM AND DEARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3366 8251 3365 8249
3372 8252 3374 8236 3342 8221 3336 8229
3333 8241 3335 8255 3341 8255 3346 8259
TIME...MOT...LOC 1909Z 255DEG 7KT 3344 8250
$$
CJR2 follow-up statements
795
WWUS52 KCAE 241917
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT WED JUN 24 2015
GAC073-181-189-242015-
/O.CON.KCAE.SV.W.0067.000000T0000Z-150624T2015Z/
LINCOLN GA-MCDUFFIE GA-COLUMBIA GA-
317 PM EDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL LINCOLN...MCDUFFIE AND WESTERN COLUMBIA COUNTIES...
AT 315 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE MOST THREATEND AREA IS LOCATED JUST SOUTH OF THOMSON NEAR
STATE HIGHWAY 17.
LOCATIONS IMPACTED INCLUDE...
GROVETOWN...THOMSON...HARLEM AND DEARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3366 8251 3365 8249
3372 8252 3374 8236 3342 8221 3336 8229
3333 8241 3335 8255 3341 8255 3346 8259
TIME...MOT...LOC 1915Z 255DEG 7KT 3344 8249
$$
CJR173
WWUS52 KCAE 241939
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EDT WED JUN 24 2015
GAC181-241946-
/O.CAN.KCAE.SV.W.0067.000000T0000Z-150624T2015Z/
LINCOLN GA-
339 PM EDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3363 8261 3363 8258 3364 8257 3364 8252
3366 8251 3364 8246 3365 8245 3365 8243
3369 8234 3342 8221 3336 8229 3333 8241
3335 8255 3341 8255 3346 8259 3361 8264
TIME...MOT...LOC 1936Z 255DEG 7KT 3345 8244
$$
GAC073-189-242015-
/O.CON.KCAE.SV.W.0067.000000T0000Z-150624T2015Z/
MCDUFFIE GA-COLUMBIA GA-
339 PM EDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MCDUFFIE AND WESTERN COLUMBIA COUNTIES...
AT 336 PM EDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH
IN THE TOWN OF THOMSON. THIS STORM WAS LOCATED NEAR THOMSON...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GROVETOWN...THOMSON...HARLEM AND DEARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3363 8261 3363 8258 3364 8257 3364 8252
3366 8251 3364 8246 3365 8245 3365 8243
3369 8234 3342 8221 3336 8229 3333 8241
3335 8255 3341 8255 3346 8259 3361 8264
TIME...MOT...LOC 1936Z 255DEG 7KT 3345 8244
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:50 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 24, 1:50 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT WED JUN 24 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES WILL HOLD ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH THE END OF THE WORKWEEK. COOLER TEMPERATURES AND INCREASED CHANCES FOR CONVECTION WILL ARRIVE THIS WEEKEND AS THE AN UPPER-LEVEL TROUGH DEVELOPS OVER THE EASTERN STATES. && .NEAR TERM /THROUGH TONIGHT/... IT IS ANOTHER HOT DAY. THE PERSISTENT UPPER RIDGING HAS HELPED PUSH AFTERNOON TEMPERATURES INTO THE MIDDLE AND UPPER 90S. PEAK HEAT INDEX VALUES WILL BE AROUND 105...BELOW THE HEAT ADVISORY CRITERIA OF 110 FOR 2 HOURS OR LONGER. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE SEVERE. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. DAMAGING WIND AND HAIL ARE A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... PERSISTENCE IS THE WORD FOR THE SHORT TERM AS THE UPPER LEVEL RIDGE REMAINS OVER THE AREA. EXPECT ANOTHER DAY WITH TEMPERATURES IN THE UPPER 90S AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A MAJOR SHIFT IN THE WEATHER PATTERN IS IN STORE FOR THE LONG RANGE PERIOD. THE UPPER LEVEL RIDGE THAT HAS KEPT TEMPERATURES IN THE UPPER 90S SINCE THE MIDDLE OF THE MONTH WILL BE REPLACED BY A DEEP UPPER TROUGH STARTING LATE FRIDAY. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT ON THIS SIGNIFICANT PATTERN SHIFT. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN INTO THE UPPER 80S TO AROUND 90 ON SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH AND COOLER TEMPERATURES ALOFT...INSTABILITY WILL BE ENHANCED AND PRODUCE AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND. POPS WILL BE IN THE 40 TO 50 PERCENT RANGE FOR FRIDAY AND SATURDAY AND IN THE 30 T0 50 PERCENT RANGE ON SUNDAY. THE CONVECTION SHOULD MAINLY BE DIURNALLY MODULATED. THE UPPER TROUGH REMAINS OVER THE AREA THROUGH TUESDAY ALTHOUGH IT IS FORECAST TO WEAKEN SOMEWHAT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED FOR MOST OF THE PERIOD...BUT THUNDERSTORMS WITH STRONG WIND WILL BE A THREAT. THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS DISPLAY ISOLATED OR SCATTERED COVERAGE. THE THUNDERSTORM CHANCE WAS TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. STRONG WINDS MAY OCCUR NEAR ANY THUNDERSTORMS. EARLY AFTERNOON SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS HAD LARGE CAPE IN THE HAIL GROWTH AREA. HAIL IS ALSO A THREAT. THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER COOLS. CONTINUED WEAK INSTABILITY AND MIXING OVERNIGHT SHOULD LIMIT THE FOG THREAT. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON AND EVENING THUNDERSTORM. && .CLIMATE... RECORDS FROM TUE JUNE 24TH AND THU JUNE 25TH AUGUSTA... JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 24, 5:14 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT WED JUN 24 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 250915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:10 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, McDuffie, Richmond | 50 min |
| Jun 24, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.